How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26767
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I accidentally took a second dose of sertraline Thursday evening.

This answer was rated:

I accidentally took a second dose of sertraline Thursday evening. I am prescribed 75mg/day. I couldn't remember if I took my pills before bed, so I took another 75 mg. I woke up feeling drunk on Friday. I skipped my dose Friday night. I have felt "off" for the past two days: like I can't think straight, I don't feel OK to drive, I am super tired. I don't drink but I liken this feeling to being drunk or hungover. When will this go away? I took my usual dose last night of 75mg, but I still don't feel right today.
Hi--how long have you been on the sertraline and have you ever had these symptoms before?
Customer: replied 3 years ago.


I have been on sertraline for six years, minus the months I was pregnant. I have had symptoms similar to this if I have forgotten to take my nightly dose - but the symptoms were to a lesser degree and they went away as soon as I took the next day's dose.

OK. I really don't think, then, this is related to just one extra pill. If, by chance, it were, then I would only expect the symptoms to last, at most, one or maybe two days. I suggest you call your doctor and have him take a look at you since if this isn't from the sertraline it could be something else like a low blood sugar problem or even a transient ischemic attack--a threatened stroke.
Dr. Chip and other Health Specialists are ready to help you